# SDR QMLA2011041511047

- Difficulty date: April 15, 2011
- Submitted: April 15, 2011
- Operation: Air carrier
- Aircraft: N1174U
- Make and model: Bolkms BK117B2
- Aircraft serial: 7146
- Aircraft time: 6,649 hours
- Engine: Lyc LTS101750B1
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 4639003007
- Part serial: 759
- Condition: Making Metal
- Location: Tail Rotor
- Part time: 2,483 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED A TAIL ROTOR CHIP LIGHT FLICKER AND THE LIGHT WENT ON SOLID AT LANDING.  PILOT CALLED THE MECHANIC WHO INSPECTED THE CHIP DETECTOR AND FOUND A CHIP.   MECHANIC THEN DRAINED THE GEAR BOX, SERVICED AND DID A 30 MINUTE GROUND RUN.  INSPECTED THE CHIP DETECTOR AND FOUND METAL PARTICLES.  THE GEARBOX WAS THEN DRAINED AGAIN AND METAL PARTICLES WERE FOUND IN THE OIL.  THE ACFT IS OUT OF SERVICE AND AN O/H GEARBOX AND TOOLS ARE BEING SENT TO REPLACE THIS TAIL ROTOR GEARBOX.
